MAUDE Adverse Event Report: GYNESONICS SONATA TRANSCERVICAL FIBROID ABLATION SYSTEM; ULTRASOUND-GUIDED INTRAUTERINE RADIO-FREQUENCY ABLATION SYSTEM

GYNESONICS SONATA TRANSCERVICAL FIBROID ABLATION SYSTEM; ULTRASOUND-GUIDED INTRAUTERINE RADIO-FREQUENCY ABLATION SYSTEM
Model Number SONATA2-110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Unspecified Infection (1930); Pelvic Pain (4865)
Date of Event 06/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no report of device malfunction during the procedure and the system functioned as expected.Submission of this report is associated with the recent acquisition of gynesonics by hologic, inc.During the integration into hologic's adverse event reporting system and procedures, a review of historical adverse events was performed.As a result, this event was identified as being reportable on (b)(6), 2025 and is being reported retroactively out of an abundance of caution.
 
Event or Problem Description
Treating physician reported a patient with a fever of 102.4 and myalgias chills and came to er.Blood cultures x 1 and urine culture (10k) positive for gbs suspect she has vaginal colonization, and that seeded either via hysteroscopy or thru sonata.Ctscan normal on admission-but i may repeat it.She's now been febrile for 48 hours.Still with more uterine pain than i'd like- but repeat blood cultures from today are pending.Based on that, id will make recommendations regarding length of antibiotics." the patient was treated on 6/14/24 and was admitted on (b)(6) 2024 due to the above chief complaints.Evaluation is ongoing at this time.Based on the fever and uterine pain, this is consistent with endometritis, likely due to group b streptococcus ascending infection.On (b)(6) 2024 gynesonics md was notified by treating physician, the patient was discharged on friday, (b)(6), 2024 with a diagnosis of group b streptococcal bacteremia.She also felt that given the patient's abdominal pain, this was consistent with endometritis although she was not sure if it could have been routine postop pain as well.The patient's second set of blood cultures were negative and she was switched to oral antibiotics and will be seen in follow-up on (b)(6) 2024.

Brand Name
SONATA TRANSCERVICAL FIBROID ABLATION SYSTEM
Common Device Name
ULTRASOUND-GUIDED INTRAUTERINE RADIO-FREQUENCY ABLATION SYSTEM
Manufacturer (Section D)
GYNESONICS
200 cardinal way #250
redwood city CA 94063
Manufacturer (Section G)
GYNESONICS
200 cardinal way
#250
redwood city CA 94063
Manufacturer Contact
timothy rossi
200 cardinal way
#250
redwood, CA 94063
6502416115
MDR Report Key22963997
Report Number3005875675-2025-00052
Device Sequence Number13075891
Product Code KNF
UDI-Device Identifier10817929020326
UDI-Public(01)10817929020326(11)210809
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K233848
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSONATA2-110
Device Catalogue NumberSONATA2-110
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Initial Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/09/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale